Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering with depression, always recalling sad events of the past, have suicidal tendency. What should be done in such circumstances?

thanks son is suffering from what we believe is depression .he is constantly talking about his past association with discontent about how he was cheated by his friends in school college and belittled by them and others mainly maintaining a negative atttitude throughout.he keeps repeating about the incidents and says he hates girls and also sadistic about them saying they should not be allowed to come up in education and office.he constantly complains about others attitude and whatever answer we give is not convincing to him.recently he returned back from an unsuccessful trip abroad where he went to study for his Phd and he had banged himself on his head due to stress resulting in retinal detachment after which only we came to know how much he was mentally affected.til he was with us he used to repeatedly complain about certain incidents again and again but we thought it was just his nature but only after he went abroad and returned thus we came to know of his problem.subsequently he started having suicidal tendencies and said he would kill others with knife.He also refused to come to the docctors and said he was we took the help of a psychiatrist here in chennai who after listening to our story gave us olimelt tablet strength of 10mg every night but also parrellely said he needed to see him personally to give his full verdict.we are at our wits end now.even we are apprehensive about the tablet we are giving for the past ten days.can you please us in this regard and guide us as to wht we should do in these circumstances as he is not ready to come to the doctor also.awaiting your early favourable reply.also what is the actual effect and help of taking olimelt.please email ID is YYYY@YYYY
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your question...

It appears that your son is suffering from a psychotic disorder. This is a serious psychiatric problem and he can be putting himself and others at risk. Hence he needs urgent treatment, in the form of anti-psychotic medication in order to control his symptoms. Persons with psychotic disorders typically lack insight i.e. are unaware that they have an illness and that they need help. So, at least in the initial phase, they may have to be given medication against their wishes or without their knowledge till severity of the illness comes down and they become more cooperative.

Oliment (Olanzapine) is an anti-psychotic medication. Please contine the medication and keep updating your psychiatrist of his progress. The dosage of the medicine needs to be gradually increased to the full therapeutic dose. If he is totally refusing to take medication, then there are long acting injections available or you must consider the option of admission (he can be brought to the hospital after sedation, and once he is admitted, medication and injections can be given to keep him calm)

Best wishes,
- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor